Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Birth Control capsule implant in arm
    avatar
    An_246407 posted:
    Dear Jane,
    After completion of five years of the birth control capsule implant in arm, i have get it removed on 28 June 2012. and one week after the removal i have started bleeding. During the five years i have experienced following side effects:
    - many days in a row of spotting or bleeding.
    - did not know ahead of time when will spot or bleed
    - spotting between periods.
    please tell if the manstural cycles would get normal or not?
    and would i recover my weight loss?
    what should i do about this condition, is it normal after removal?
    how much time will it take to get normal?

    Regards,
    Seema
    Reply
     
    avatar
    georgiagail responded:
    From the attached article, spotting or bleeding seems to be the most common side effect while on this type of birth control.

    http://contraception.about.com/od/prescriptionoptions/p/Implanon.htm

    It is not unusual to begin a menstrual period after stopping hormone type birth control.

    Gail
     
    avatar
    seema_123 replied to georgiagail's response:
    Thanks and regards

    Seema
     
    avatar
    Jane Harrison Hohner, RN, RNP replied to seema_123's response:
    Dear Seema: Gail is correct, but I would like to add some additional information to your question about how long it will take for normal hormonal patterns to appear. Implanon contains a synthetic progesterone (etongestrel), but of a different type than DepoProvera. While it may take five months for the metabolites of Depo to clear the body, etongrestrel is not found after 7 days following Implanon removal (Huber, 1998). Return to ovulation and fertility can occur at about 3 months (Kiriwat, 1998 & Funk, 2005).

    You also mentioned weigh loss. If you have lost a significant amount of weight and are at a body mass index (BMI) of 19 or less (considered underweight), this can impact regular ovulations.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.